Oklahoma, 2010Damaging Winds in Oklahoma, August 7, 2010
August 7, 2010 · NWS OUN · 3 events in 2 counties and zones
Thunderstorms developed near a stalled front across northwest Oklahoma and adjacent portions of southwest Kansas. Damaging straight line winds occurred north of Buffalo in Harper county and east into northwest Woods county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed near a stalled front across northwest Oklahoma and adjacent portions of southwest Kansas. Damaging straight line winds occurred north of Buffalo in Harper county and east into northwest Woods county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 7, 1:58 PM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 7, 1:58 PM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT SAT AUG 7 2010
.DISCUSSION...
MAIN FOCUS THIS AFTERNOON IS WHAT TO DO WITH THE HEAT ADVISORY.
CALCULATED MAXIMUM HEAT INDICES AND OVERNIGHT LOWS SUPPORT CRITERIA
BEING MET OVER NEARLY ALL BUT OUR FAR W/SW THROUGH SUNDAY, WITH THE
AREA OF 105+ HEAT INDICES GRADUALLY EXPANDING OVER MOST OF THE AREA
EACH DAY THROUGH NEXT WEEK. AFTER COLLABORATION WITH OUR
NEIGHBORING OFFICES TO OUR N AND E... WE WILL EXPAND THE ADVISORY
WESTWARD ANOTHER ROW OF COUNTIES IN OK AND EXTEND IT ANOTHER 24
HRS THROUGH MONDAY EVENING. RATHER THAN ISSUE A WATCH BEYOND THAT
FOR AN EVENT ALREADY STARTING TO UNFOLD... WE WILL KEEP IT A
SINGLE HEADLINE AT THIS POINT AND EMPHASIZE CONTINUED HEAT INTO
NEXT WEEK WITH POSSIBLE ADJUSTMENTS TO THE ADVISORY AREA AND
PROBABLE EXTENSIONS IN TIME. THERE ALSO IS THE POSSIBILITY OF
UPGRADING TO A HEAT WARNING FOR PARTS OF THE AREA LATER ON...
GIVEN CURRENT HEAT INDEX FORECASTS NEAR OR SLIGHTLY ABOVE 110 IN A
FEW AREAS MOST AFTERNOONS THROUGH FRIDAY. BY KEEPING THE
EXPIRATION OF THE ADVISORY AT 03Z TUESDAY... WE SHOULD MAINTAIN A
BIT MORE FREEDOM TO ADJUST THE HEAT HEADLINES WITH TIME AS NEEDED.
OTHER ISSUE TODAY IS POSSIBLE EFFECTS OF THE UPPER LOW NOW OVER THE
NW GULF. MODELS AGREE ON BRINGING THIS FEATURE NW-N TOWARD THE AREA
THROUGH MONDAY... THEN N-NE ACROSS THE AREA MON-TUE AS THE
SUBTROPICAL HIGH RELOCATES EASTWARD TO TN AREA. ECMWF IS A BIT
FASTER THAN MOST OTHER MODELS TO PICK THIS SYSTEM UP AND ACCELERATE
IT OUT OF THE AREA BY TUE. REGARDLESS OF THE SPEED/TIMING... THE AIR
MASS APPEARS LIKELY TO REMAIN RELATIVELY HOMOGENEOUS OVER THE AREA
AND SO PRECIP CHANCES WILL REMAIN FAIRLY LOW. WE WILL INVOKE
STANDARD INITIALIZATION FOR MON NIGHT AND BEYOND... WHICH KEEPS ANY
POPS IN THE SLIGHT-CHANCE RANGE FOR MOST AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 76 101 75 101 / 30 10 10 20
HOBART OK 75 102 74 101 / 20 10 10 20
WICHITA FALLS TX 77 102 75 102 / 20 10 10 20
GAGE OK 72 101 72 99 / 30 0 10 20
PONCA CITY OK 75 100 76 99 / 30 10 10 20
DURANT OK 77 100 77 102 / 30 20 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 10 AM SUNDAY TO 10 PM CDT MONDAY FOR
OKZ004>008-010>013-015>020-022>027-035-038-044.
HEAT ADVISORY UNTIL 10 PM CDT MONDAY FOR OKZ028>032-039>043-
045>048-050>052.
TX...HEAT ADVISORY UNTIL 10 PM CDT MONDAY FOR TXZ090.
&&
22/24Hazardous weather outlook, Aug 7, 10:44 AM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1144 AM CDT SAT AUG 7 2010
OKZ004>048-050>052-TXZ083>090-081000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1144 AM CDT SAT AUG 7 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE POSSIBLE...BUT THE CHANCE OF SEVERE
WEATHER IS VERY LOW.
DISCUSSION...
IN THE EARLY AFTERNOON...SHOWERS ROOTED IN A MOIST LAYER OF AIR
SEVERAL THOUSAND FEET ABOVE THE SURFACE...WILL AFFECT PARTS OF
WESTERN AND SOUTHEASTERN OKLAHOMA. WITH MINIMAL INSTABILITY...THESE
SHOWERS MAY PRODUCE ONLY A FEW STRAY LIGHTNING STRIKES...BUT FAIRLY
HEAVY DOWNPOURS OF RAIN AFFECTING SMALL AREAS. LATER IN THE
AFTERNOON AND EVENING...STRONGER THUNDERSTORMS ARE POSSIBLE. THERE
IS A 10 TO 30 PERCENT CHANCE OF STORMS AT ANY GIVEN LOCATION. THE
GREATEST CHANCES ARE FORECAST IN SOUTHEAST OKLAHOMA...WHERE MOISTURE
IS DEEPEST...AND IN NORTHWEST OKLAHOMA...NEAR A WARM FRONT. LIMITED
INSTABILITY AND WEAK WIND SHEAR WILL PREVENT ORGANIZED SEVERE
WEATHER...BUT STRONG WIND GUSTS AND LOCALLY HEAVY DOWNPOURS ARE
POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT AND HUMID WEATHER WILL PERSIST. HEAT INDICES WILL EXCEED 105
DEGREES IN SOUTHERN OKLAHOMA AND PART OF WESTERN NORTH TEXAS...WHERE
A HEAT ADVISORY IS ALREADY IN EFFECT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
HEATING OF A RELATIVELY HUMID AIR MASS WILL YIELD ISOLATED LATE DAY
THUNDERSTORMS EACH DAY. THE CHANCE OF RAIN AT ANY GIVEN LOCATION IS
ONLY 10 TO 20 PERCENT...AND SEVERE WEATHER IS UNLIKELY.
OTHER HAZARDOUS WEATHER...
EXCESSIVELY HOT AND HUMID WEATHER WILL SPREAD FARTHER NORTH AND
WEST...AND WILL BEGIN TO AFFECT MOST OF OKLAHOMA AND WESTERN NORTH
TEXAS BY SUNDAY. THE HEAT ADVISORY WILL EXPAND BEGINNING SUNDAY.
PEOPLE SHOULD REMAIN FAMILIAR WITH HEAT SAFETY TIPS AND LEARN TO
RECOGNIZE SIGNS OF HEAT EXHAUSTION. THE EFFECTS OF A HEAT WAVE ARE
CUMULATIVE...MEANING YOUR RISK FROM HEAT RELATED ILLNESS INCREASES
WITH EACH HOT DAY AND WARM NIGHT THAT PASSES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.
MAXWELL/BURKEIn the hours before
Special weather statement, Aug 7, 2:54 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CDT SAT AUG 7 2010
TXZ089-072115-
ARCHER TX-
354 PM CDT SAT AUG 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.
AT 354 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF ARCHER CITY...MOVING SOUTH AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
BRIEF HEAVY RAIN REDUCING VISIBILITY...
LAT...LON 3342 9842 3341 9870 3361 9872 3366 9843
BURKE
Special weather statement, Aug 7, 5:15 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT SAT AUG 7 2010
OKZ004-005-072345-
HARPER OK-WOODS OK-
615 PM CDT SAT AUG 7 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER AND WOODS COUNTIES.
AT 615 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 14
MILES NORTH OF SELMAN TO 12 MILES NORTHWEST OF BUFFALO...MOVING EAST
AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3680 9894 3679 9917 3680 9928 3678 9929
3673 9981 3698 9993 3699 9915
30Thunderstorm Wind, Harper
- When
- August 7, 5:30 PM CST to 5:31 PM CST
- Where
- Harper County, 10 mi NNW of Buffalo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.964, -99.699
Power lines were downed near the intersection of Willard Road and Adobe Springs Road. The time was estimated based on radar. Monetary damages were estimated.
Thunderstorm Wind, Woods
- When
- August 7, 5:55 PM CST
- Where
- Woods County, 18.72 mi WNW of Camp Houston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.950, -99.410
No damage was reported with the wind gust.
Thunderstorm Wind, Harper
- When
- August 7, 6:00 PM CST to 6:01 PM CST
- Where
- Harper County, 4 mi ENE of Buffalo
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.852, -99.563
A power pole and the associated power lines were downed on Highway 64. Monetary damages were estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Minnesota, August 7 to 8, 2010$52,000 · EF4 · 14 events
- Tornado in North Dakota, August 7, 2010EF4 · 2 events
- Tornadoes and Damaging Wind in Wisconsin, August 7, 20109 injured · $450,000 · EF1 · 3 events
- Rip Current in North Carolina, August 7, 20101 death · 1 event
- Lightning Strike in Alabama, August 7, 20101 death · 1 event
- Tornado and Hail in Minnesota, August 7 to 8, 2010$65,000 · EF1 · 18 events
- Flash Flooding and Hail in Nevada, August 7 to 8, 2010$241,000 · 1 in hail · 5 events
- Lightning Strike in Arkansas, August 7, 20101 injured · $75,000 · 1 event
- Tornado in Florida, August 7, 2010$58,000 · EF0 · 1 event
- Flash Flood and Hail in Mississippi, August 7 to 9, 2010$27,000 · 50 kt wind · 5 events
- Lightning Strikes in Texas, August 7, 2010$21,000 · 2 events
- Rip Current in Georgia, August 7, 20102 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254839, 254840, 254841.